MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #2 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #2 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Catalog Number 5531G209
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 08/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history records indicates that the reported devices were manufactured and accepted into final stock with no reported discrepancies.The complaint history review indicated that there were no similar events for the reported lot.The following device was also listed in this report: triathlon p/a cr beaded #3l; cat# 5517f301; lot# unknown.It cannot be determined if the noted device may have caused or contributed to the patient's experience.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Postoperative diagnosis: patient had left knee avon patello-femoral replacement on (b)(6) 2014.The patient underwent left knee patellofemoral revision on (b)(6) 2018 due to pain(reported in (b)(4)).Now due to pain the patient has a second revision on (b)(6) 2018.All components except tibia exchanged.This pi is reported for 2nd revision.
 
Additional Manufacturer Narrative
An event regarding pain involving a triathlon insert component was reported.The event was confirmed through review of the provided medical records, however, there is no allegation against the insert component confirmed.Method & results: -device evaluation and results: not performed as product was not returned -medical records received and evaluation: a review of the provided medical records and/or x-rays by a clinical consultant indicated: the revision of the femoral component to a cemented femoral component of the total knee was likely due to failure of biologic fixation of the uncemented primary femoral component placed on the previously compromised femoral bed on which the cemented femoral component of the patellofemoral arthroplasty was seated.There is no evidence this revision was related to factors of the revised femoral component¿s manufacturing or materials.-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: a review of the provided medical records and/or x-rays by a clinical consultant indicated: the revision of the femoral component to a cemented femoral component of the total knee was likely due to failure of biologic fixation of the uncemented primary femoral component placed on the previously compromised femoral bed on which the cemented femoral component of the patellofemoral arthroplasty was seated.There is no evidence this revision was related to factors of the revised femoral component¿s manufacturing or materials.There is no allegation against the insert component.While the event could be confirmed, the exact cause of the event could not be determined because insufficient information was provided.Additional information including operative notes for this revision and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
Postoperative diagnosis: patient had left knee avon patello-femoral replacement on (b)(6) 2014.The patient underwent left knee patellofemoral revision on (b)(6) 2018 due to pain(reported in cors per 2026knee).Now due to pain the patien has a second revision on (b)(6) 2018.All components except tibia exchanged.This pi is reported for 2nd revision.

Brand Name
X3 TRIATHLON CS INSERT #2 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8361895
Report Number0002249697-2019-01152
Device Sequence Number2306726
Product Code MBH
UDI-Device Identifier07613327045659
UDI-Public07613327045659
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Catalogue Number5531G209
Device Lot NumberLHI739
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/25/2019
Supplement Date Received by Manufacturer04/05/2019
Initial Report FDA Received Date02/22/2019
Supplement Report FDA Received Date05/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age46 YR
Patient Weight66